Alert archive / Idaho / Flash Flood Watches in 2009

Flash Flood Watch 2, NWS Spokane, WA

June 4, 2009Lewis County, Nez Perce County, Idaho; Asotin County, Garfield County, Washington

NWS Spokane, WA issued this flash flood watch at Jun 4, 2009, 11:10 AM PDT for Lewis County, Nez Perce County, Idaho; Asotin County, Garfield County, Washington. It took effect at Jun 4, 2009, 1:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2009, 11:10 AM PDT (18:10 UTC)
In effect from
Jun 4, 2009, 1:00 PM PDT
Expired
Jun 4, 2009, 9:56 PM PDT
In force
9 hr
Issued by
NWS Spokane, WA
Flood severity
None

Counties Lewis County, ID, Nez Perce County, ID, Asotin County, WA, Garfield County, WA

The radar

The Pendleton radar (KPDT), 160 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2009-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2009-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2745 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS66 KOTX 041810
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
1110 AM PDT THU JUN 4 2009

...MOISTURE MOVING UP FROM THE SOUTH WILL COMBINE WITH AN UNSTABLE
ATMOSPHERE TO SUPPORT SLOW MOVING THUNDERSTORMS THIS AFTERNOON
THROUGH TONIGHT AND RESULT IN AREAS OF HEAVY RAIN...


IDC061-069-WAC003-023-050215-
/O.NEW.KOTX.FF.A.0002.090604T2000Z-090605T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS-NEZ PERCE-ASOTIN-GARFIELD-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD...
CLARKSTON...ASOTIN...ANATONE...POMEROY
1110 AM PDT THU JUN 4 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IDAHO AND 
 SOUTHEAST WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...IN 
 NORTH CENTRAL IDAHO...LEWIS AND NEZ PERCE. IN SOUTHEAST 
 WASHINGTON...ASOTIN AND GARFIELD.

* UNTIL 11 PM PDT THIS EVENING

* THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER THROUGH
  LATE THIS EVENING. THESE THUNDERSTORMS WILL BE VERY SLOW MOVING
  AND WILL ALLOW AREAS OF HEAVY RAIN TO DEVELOP FROM THE BLUE
  MOUNTAINS EAST TO THE CAMAS PRAIRIE. THE COMBINATION OF AMPLE
  MOISTURE AND AN UNSTABLE ATMOSPHERE IS THE PERFECT WEATHER
  PATTERN FOR FLASH FLOODING IN THESE AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. 

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD...
CLARKSTON...ASOTIN...ANATONE...POMEROY.

$$
3 follow-up statements
000 
WGUS66 KOTX 042358
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
458 PM PDT THU JUN 4 2009

...MOISTURE MOVING UP FROM THE SOUTH WILL COMBINE WITH AN
UNSTABLE ATMOSPHERE TO SUPPORT SLOW MOVING THUNDERSTORMS THIS
THIS EVENING AND RESULT IN AREAS OF HEAVY RAIN...

IDC061-069-WAC003-023-050600-
/O.CON.KOTX.FF.A.0002.000000T0000Z-090605T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS-NEZ PERCE-ASOTIN-GARFIELD-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD...
CLARKSTON...ASOTIN...ANATONE...POMEROY
458 PM PDT THU JUN 4 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON...
 INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL IDAHO...
 LEWIS AND NEZ PERCE. IN SOUTHEAST WASHINGTON...ASOTIN AND 
 GARFIELD.

* UNTIL 11 PM PDT THIS EVENING

* SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA
  EARLY THIS EVENING. THESE THUNDERSTORMS WILL BE SLOW MOVING AND
  WILL ALLOW AREAS OF HEAVY RAIN TO DEVELOP FROM THE BLUE
  MOUNTAINS EAST TO THE CAMAS PRAIRIE. THE COMBINATION OF AMPLE
  MOISTURE AND AN UNSTABLE ATMOSPHERE IS THE PERFECT WEATHER
  PATTERN FOR FLASH FLOODING IN THESE AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD...
CLARKSTON...ASOTIN...ANATONE...POMEROY.

THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD...
CLARKSTON...ASOTIN...ANATONE...POMEROY.

$$
000 
WGUS66 KOTX 050244
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
744 PM PDT THU JUN 4 2009

...MOISTURE MOVING UP FROM THE SOUTH WILL COMBINE WITH AN
UNSTABLE ATMOSPHERE TO SUPPORT SLOW MOVING THUNDERSTORMS THIS
THIS EVENING AND RESULT IN AREAS OF HEAVY RAIN...

IDC061-069-050345-
/O.CAN.KOTX.FF.A.0002.000000T0000Z-090605T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS-NEZ PERCE-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD
744 PM PDT THU JUN 4 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IDAHO HAS
BEEN CANCELLED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED THE REST OF TONIGHT...BUT FLASH FLOODING IS NO LONGER 
EXPECTED.

THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD.

$$

WAC003-023-050600-
/O.CON.KOTX.FF.A.0002.000000T0000Z-090605T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASOTIN-GARFIELD-
INCLUDING THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN...
ANATONE...POMEROY
744 PM PDT THU JUN 4 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST WASHINGTON...INCLUDING THE FOLLOWING 
 COUNTIES...ASOTIN AND GARFIELD.

* UNTIL 11 PM PDT THIS EVENING

* SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS
  EVENING. THESE THUNDERSTORMS WILL BE SLOW MOVING AND MAY ALLOW
  AREAS OF HEAVY RAIN TO DEVELOP OVER THE BLUE MOUNTAINS. THE
  COMBINATION OF AMPLE MOISTURE AND AN UNSTABLE ATMOSPHERE IS THE
  PERFECT WEATHER PATTERN FOR FLASH FLOODING IN THESE AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD...
CLARKSTON...ASOTIN...ANATONE...POMEROY.


$$
000 
WGUS66 KOTX 050456
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
956 PM PDT THU JUN 4 2009


WAC003-023-050600-
/O.CAN.KOTX.FF.A.0002.000000T0000Z-090605T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASOTIN-GARFIELD-
INCLUDING THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN...
ANATONE...POMEROY
956 PM PDT THU JUN 4 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST WASHINGTON HAS
BEEN CANCELLED. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE
OVERNIGHT BUT THE THREAT FOR FLASH FLOODING HAS ENDED.

THIS INCLUDES THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN...
ANATONE...POMEROY.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Jun 4, 4:35 AM PDT, 6 hours 35 minutes earlier.

Area forecast discussion, Jun 4, 4:35 AM PDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
435 AM PDT THU JUN 4 2009

.SYNOPSIS...
DRY AND WARM CONDITIONS WILL PERSIST ACROSS MOST OF THE INLAND
NORTHWEST THROUGH TODAY AS WEAK HIGH PRESSURE ALOFT DOMINATES. THE
EXCEPTION TO THIS WILL BE ACROSS THE FAR SOUTH INCLUDING THE BLUE
MOUNTAINS...LEWISTON-CLARKSTON VALLEY AND CAMAS PRAIRIE WHERE
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. COOLER
TEMPERATURES AND A MORE ACTIVE WEATHER PATTERN WILL DEVELOP
AREAWIDE BY FRIDAY AS A FRONTAL SYSTEM APPROACHES THE AREA FROM
THE NORTHEAST...AND SWEEPS THE REGION FRIDAY NIGHT INTO SATURDAY.

&&

.DISCUSSION...
TODAY AND TONIGHT...SATELLITE INDICATES THE UPPER LOW PRESSURE
SYSTEM OF OFF CALIFORNIA CONTINUES TO FLING SLUGS OF DEEP MOISTURE
AND WEAK SHORT WAVES AROUND IT'S PERIPHERIES TO THE EAST AND
NORTH INTO THE GREAT BASIN. THUS FAR OVER THE LAST FEW DAYS...THESE
WAVES AND ASSOCIATED THUNDERSTORM ACTIVITY HAS BARELY BRUSHED THE
FAR SOUTHEASTERN REACHES OF THE FORECAST AREA. MOST OF THE
FORECAST AREA HAS BEEN PROTECTED BY DRY AIR ADVECTION IN THE WAKE
OF A CANADIAN PRAIRIE SYSTEM WHICH IS NOW EXITING INTO EASTERN
CANADA. AS THIS CANADIAN CONTINENTAL AIR FLOW INTO THE REGION
WANES...THIS WILL REMOVE THE THUNDERSTORM RETARDANT EFFECT AND ALLOW
THE SOUTHERN CONVECTIVE AXIS TO BEGIN ENCROACHING FURTHER INTO THE
FORECAST AREA.

THERE IS LITTLE DIFFERENCE OVERALL BETWEEN THE GFS AND NAM MODELS
FOR THE NEXT 24 HOURS. BOTH SUGGEST THE NORCAL LOW WILL BEGIN TO
EJECT INLAND TODAY AND WEAKEN THE ALREADY WEAK HIGH PRESSURE RIDGE
ALOFT OVER THE FORECAST AREA. THE MOISTURE SWALING AROUND THE BASE
OF THIS SYSTEM AND INTO THE GREAT BASIN IS VERY DEEP WITH
PRECIPITABLE WATER VALUES AROUND 1 INCH. BY AFTERNOON A SHORT WAVE
SPUR MOVING THROUGH NEVADA THIS MORNING WILL BE ON OUR SOUTHERN
DOOR STEP AND AVAILABLE TO SHOVE THIS DEEP MOISTURE INTO THE
SOUTHEASTERN ZONES. MODEL SOUNDINGS INDICATE SURFACE BASED CAPES
OF 800 TO 1000 J/KG SOUTH OF A LINE FROM PULLMAN TO MULLAN PASS
THIS AFTERNOON AND EVENING. THUS AIR MASS IS EXPECTED TOBE VERY
MOIST AND UNSTABLE...TWO OF THE THREE INGREDIENTS NECESSARY FOR
THUNDERSTORMS. DYNAMIC SUPPORT IS EXPECTED TO BE RATHER
WEAK...WITH THE SHORT WAVE LOOSING STEAM AS IT TRACKS NORTHWARD
AND ASSOCIATED JET SUPPORT REMAINING MAINLY OVER OREGON.
THUS...OROGRAPHY MAY PROVIDE THE MAIN LIFTING MECHANISM FOR THIS
AFTERNOON WITH THE BEST CHANCE FOR STORMS OVER THE BLUES AND CAMAS
PRAIRIE EARLY IN THE AFTERNOON AND MOVING INTO THE CENTRAL
PANHANDLE MOUNTAINS BY LATE AFTERNOON AND EVENING. WITH LOW 0-6 KM
SHEAR VALUES AND RATHER WEAK STEERING FLOW IN A VERY MOIST AIR
MASS ...THUNDERSTORMS WILL BE SLOW MOVING HEAVY RAIN PRODUCERS.
THERE IS A POTENTIAL FOR LOCAL FLASH FLOODING IF THESE STORMS
DEVELOP AS PREDICTED...AND WILL NEED TO BE MONITORED CLOSELY BY
THE AFTERNOON SHIFT.

ELSEWHERE OVER THE REGION...A GENERALLY QUIET AND SUNNY BUT
INCREASINGLY HOT DAY WITH THE SURFACE THERMALLY INDUCED TROUGH
AND STRONG 850MB THERMAL RIDGE BECOMING ESTABLISHED OVER THE
COLUMBIA BASIN WITH LESS WIND THAN THE PREVIOUS FEW DAYS. TONIGHT
WILL LIKELY BE A RATHER SULTRY AND HUMID OVERNIGHT AS DEEP
MOISTURE BEGINS TO PENETRATE FURTHER NORTHWARD INTO THE FORECAST
AREA. AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WILL DECREASE
AFTER SUNSET...BUT REMNANT SHOWERS AND POSSIBLY A LIGHTNING STRIKE
OR TWO MAY PERSIST WELL INTO THE OVERNIGHT HOURS OVER THE SOUTHERN
ZONES. /FUGAZZI

FRIDAY...ONE LAST GASP OF UNSEASONABLY WARM TEMPERATURES
ARE EXPECTED BEFORE WE EXPERIENCE A COOLING TREND FOR THE WEEKEND
INTO THE BEGINNING OF NEXT WEEK. IN ADDITION...THE THREAT FOR
SHOWERS AND THUNDERSTORMS WILL EXIST FOR MOST LOCATIONS FOR ONE
REASON OR ANOTHER. WE START THE DAY WITH A CONDITIONALLY UNSTABLE
AIRMASS; ESPECIALLY IN THE MID AND UPPER LEVELS AS A STRONG
THERMAL RIDGE PERSIST ACROSS EASTERN WA/NORTHERN ID.
ADDITIONALLY...SUBTROPICAL MOISTURE WILL REMAIN ENTRENCHED ACROSS
NORTHERN OREGON...FAR SOUTHEASTERN WA...CENTRAL IDAHO WHICH WILL
NOT ONLY FOCUS ANOTHER ROUND OF AFTERNOON THUNDERSTORM ACTIVITY
BUT KEEP THE THREAT FOR NOCTURNAL CONVECTION FROM THURS NT NIGHT.

THE NOCTURNAL ACTIVITY IS A BIT IN QUESTION.  INSTABILITY AND
MOISTURE WILL BE RATHER IMPRESSIVE IN THE 850-500MB LAYER BUT
WILL THERE ANY TRIGGER PRESENT. WE WILL LIKELY BE BIT TOO FAR
NORTH TO TAP INTO THE SYNOPTIC DYNAMICS OF THE UPPER-LOW MOVING
ONSHORE SO OUR FAITH WILL RELY IN THE HANDS OF THE PLACEMENT OF
SMALLER VORT MAX'S. THIS WILL BECOME A BIT MORE APPARENT TOMORROW
WITH SATELLITE EXTRAPOLATION AND TRENDS INTO THE AFTERNOON-
EVENING. BASED ON ACTIVITY FIRING AS OF 10PM PDT OVER SOUTHERN
OREGON...I AM NOT COUNTING THIS OUT AND WILL LEAVE SLIGHT TO CHC
POPS TO ACCOUNT FOR THE UNCERTAINTY.

THE THREAT FOR AFTERNOON CONVECTION ACROSS THE SOUTHEASTERN
ZONES FROM THE PALOUSE SOUTHWARD INCLUDING THE BLUE MTNS AND
CAMAS PRAIRIE IS WELL SUPPORTED BY THE SREF...NAM...EC...GFS...AND
HAS BEEN INCLUDED IN THE NORTHERN PERIPHERY OF THE STORM PREDICTION
CENTER'S DAY 2 SLIGHT RISK. IT IS THESE LOCATIONS
WHERE A FEW STRONG TO LOCALLY SEVERE CELLS WILL BE POSSIBLE.

FOR THE REMAINDER OF THE CWA...THERE WILL BE THE ABSENCE OF THE
DRY NE GRADIENT ALLOWING THE SOME OF THE JUICY THETA-E AIR TO
TRICKLE NORTHWARD. DEW POINTS OFF THE NAM/GFS IN THE BASIN AND
CASCADES MOISTEN INTO THE MID 40'S WHICH IS A LONG WAY FROM THE
20'S AND LOWER 30'S WHERE WE ARE NOW. THIS WILL YIELD NEGATIVE
LI'S...CAPE 500-1000 J/KG...AND CONVECTIVE INHIBITION GENERALLY
LESS THAN 20 J/KG. WIDESPREAD CU'S ARE ANTICIPATED WITH AT LEAST A
SLIGHT CHANCE FOR AFTERNOON THUNDER ACROSS PORTIONS OF THE
EASTERN BASIN...CASCADES... AND POSSIBLY NORTHERN MTNS. CAN'T RULE
OUT AN ISOLATED STRONG STORM ALONG THE NORTHERN NOSE OF THE
MOISTURE TONGUE POKING INTO SOUTHERN AND EASTERN PORTIONS OF
WAZ036-035.

IF THIS WAS NOT EXCITING ENOUGH...BY FRIDAY AFTERNOON INTO THE
EVENING...A STRONG COLD FRONT AND MID LEVEL SHORTWAVE WILL BARREL
THROUGH THE CWA FROM THE N/NE. THE FRONT IS EXPECTED PUSH THROUGH
WELL AHEAD OF THE SHORTWAVE SO UPPER-LEVEL DYNAMICS WILL TRAILING
A FEW HOURS BEHIND HOWEVER...THE FRONT WILL BE PUSHING INTO A
VERY UNSTABLE AIRMASS...ESPECIALLY WHEN IT CROSSES INTO
EASTERN/SOUTHEASTERN WA FRIDAY EVENING INTO FRIDAY NT.  TIMING
WILL BE KEY WHEN DECIDING IF STRONG STORMS WILL BE POSSIBLE ALONG
THE FRONT. AS OF RIGHT NOW...THIS FRONT IS EXPECTED TO CROSS INTO
NORTHERN IDAHO NEAR 00Z REACHING A LINE FROM REPUBLIC TO ST MARIES
BY 06Z. NAM IS A BIT QUICKER WITH THE FRONT REACHING A LINE FROM
OMAK TO PULLMAN BY 06Z. IF THE FROPA IS PRIOR TO SUNSET AND SFC
INSTABILITY IS STILL HIGH...AN ACTIVE NIGHT IS IN STORE...ELSE...THE
FRONT WILL STILL FOCUS SHOWERS AND THUNDERSTORMS JUST IN A MORE
ELEVATED SENSE AND OF LESSER INTENSITY. THE EXCEPTION COMING
ACROSS THE SE WHERE THE MOIST THETA-E AXIS WILL BE AWAITING. BEHIND
THE FRONT...BREEZY NORTHEASTERLY WINDS WILL FLOOD COOLER AIR INTO
THE CWA. THIS IS QUITE IMPRESSIVE ON FORECAST SOUNDINGS RESEMBLING
A PSEUDO-CENTRAL PLAINS ARCTIC AIR FRONTAL INVERSION...SHALLOW
COLD SFC AIR...MINUS THE ARCTIC AIR.

SATURDAY THROUGH THURSDAY...HIGH PRESSURE WILL REMAIN ALONG 140W
AND WEAK TROUGHING WILL DOMINATE THE INTERIOR WEST TO WESTERN PLAINS.
THIS WILL PLACE THE INLAND NW UNDER A PERSISTENT NORTHWESTERLY
FLOW KEEPING TEMPERATURES FAIRLY CLOSE TO NORMAL AND TERRAIN
DRIVEN POPS WITH OCCASIONAL WEAK SHORTWAVES PASSING THROUGH. /SB

&&

.AVIATION...
NORTH OF A LINE FROM KALW TO KMLP VFR CONDITIONS ARE EXPECTED
THROUGH 12Z FRIDAY AS A DRY AND STABLE AIR MASS INHIBITS CONVECTIVE
DEVELOPMENT...WITH OCCASIONAL MID AND HIGH LEVEL CLOUD DECKS FROM
THUNDERSTORM ACTIVITY TO THE SOUTH AFFECTS THE REGION AFTER 00Z
FRIDAY. SOUTH OF THIS LINE AN INCREASINGLY UNSTABLE AND MOIST AIR
MASS WILL ALLOW SCATTERED THUNDERSTORM DEVELOPMENT AFTER 20Z
TODAY...IMPACTING THE KLWS AND KPUW TAF SITES DURING THE LATE
AFTERNOOON AND EVENING HOURS. AFTER SUNSET THUNDERSTORMS WILL
DECREASE AND EVOLVE OVERNIGHT INTO WIDELY SCATTERED SHOWERS. VFR
CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF THUNDERSTORM CORES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        85  58  85  55  70  46 /  10  10  20  40  20  10
COEUR D'ALENE  85  55  83  52  67  44 /  10  10  20  40  20  10
PULLMAN        84  53  79  49  69  43 /  30  40  30  40  20  20
LEWISTON       88  62  83  56  77  50 /  30  40  30  40  30  20
COLVILLE       92  51  90  51  73  42 /   0   0  10  40  10  10
SANDPOINT      83  52  80  49  62  42 /   0   0  20  40  30  10
KELLOGG        84  55  81  48  65  42 /  20  30  20  40  30  30
MOSES LAKE     92  58  90  59  79  51 /  10  10  10  20  10  10
WENATCHEE      91  63  91  61  77  54 /   0   0  10  20  10  10
OMAK           92  59  92  55  78  49 /   0   0  10  20  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 4, 6:03 AM PDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
603 AM PDT THU JUN 4 2009

IDZ003-004-026-027-WAZ031>033-051315-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
603 AM PDT THU JUN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
SOUTHEASTERN WASHINGTON AND THE LEWISTON AREA OF IDAHO TODAY
AND THIS EVENING. THESE STORMS WILL BE VERY SLOW MOVING...
RESULTING IN LOCALLY HEAVY RAINFALL AND POSSIBLE HAIL.
PONDING OF WATER ON ROADWAYS AT LOW SPOTS AND INTERSECTIONS
IS POSSIBLE. IF THESE STORMS FORM AND PERSIST OVER STEEP AND
SPARSELY VEGETATED TERRAIN...MUD AND DEBRIS SLIDES AND MINOR
ROCK FALLS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED AGAIN ON
FRIDAY.

IDZ001-002-WAZ034>038-041>044-051315-
NORTHERN PANHANDLE-COEUR DALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
603 AM PDT THU JUN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY AFTERNOON AND EVENING THERE WILL BE A CHANCE OF
THUNDERSTORMS...WITH SOME STORMS POSSIBLY BECOMING STRONG
CONTAINING HAIL...GUSTY WINDS...AND HEAVY RAINS ESPECIALLY OVER
THE EASTERN THIRD OF WASHINGTON AND NORTH IDAHO.

Nearby

Flash Flood Watches in Idaho, 2009Flash Flood Watches in Washington, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.